Methotrexate and fatigue

Options
mummyb
mummyb Member Posts: 1,231
edited 3. Jan 2011, 21:23 in Living with Arthritis archive
Hi guys, I'm just after a bit of advice really. I now take methotrexate 20mg and hydroxychloriquine, along with tramadol 300mg slow release for my RA which was diagnosed in July 10. I usually take my methotrexate on Friday night so that any side effects have sorted themselves out over the weekend. I'm just a bit concerned though cos for the past two weeks when I've taken the mtx all I have done is sleep virtually non stop for the following two to three days. Fatigue has hit me like a sledgehammer, my sleeep pattern is all to pot cos I'm sleeping for much of the day and much of the night with the occasional 2 - 3 hour period of wakefulness.

Is this usual, do other people experience this? Do I need to be worried?

My meds are working well together and with the occasional medrone injection I am currently virtually pain free, but I'm just finding this fatigue so difficult to handle, I feel like I'm sleeping my life away at the moment.

Does anyone have any advice or reassurance to offer? Its beginning to get me down.

Thanks for listening to me rambling on, all advice gratefully received.

Thanks, Brenda aka Mrs sleepy

Comments

  • julie47
    julie47 Member Posts: 6,041
    edited 30. Nov -1, 00:00
    Options
    Hi brenda
    I am also on mtx.hydroxy.along with leflu,and celecoxib.
    I also get batches of sleepyness, which can last a few weeks then for a few weeks feel ok.
    I don't hink it has anything to do with the tabs cause i have been on different ones over the past 22 years and always had these sleepy patches. I think it is more to do with the RA and all the effort it takes to do daily chores. I think in the end it catches up with us and makes us sleep more to help us recover. (does that sund daft?) That is my theory anyway.
    I hope you feel ok soon. Just rest .
    Take care
    Juliepf x
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Options
    Morning mummyb, oh boy, it never gets any easier, does it? Last year you couldn't sleep, this year you can't wake up! I think it could be the combination of the two factors: some people do become very tired after meth, and the RA in itself can cause tiredness. I haven't had hydroxy, I have trammy 100mg slow release - the trammy could be a factor too, it's morphine-based and morphine makes one dopey: perhaps an adjustment in pain meds could help but I dunno - I ain't a doc. I hope you can get something sorted, to lose an entire week-end to the snores isn't much fun for you or your family. I wish you well. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • annie_mial
    annie_mial Member Posts: 5,614
    edited 30. Nov -1, 00:00
    Options
    I've had better results with the fatigue since I started splitting the dose into two - half Mondays and half Thursdays for me.
    It might be something to suggest to your Rheumy?

    I do still get the odd sleepy day or two, but I think anyone with any kind of long-term condition is likely to get those on occasion - and of course, there's sometimes payback to deal with when I have pushed things too far.

    It might all settle down for you anyway........all these things are so unpredictable and individual, but I have found generally if anything like that gets just too bad there are usually ways round it.

    Love
    Annie
  • Colin1
    Colin1 Member Posts: 1,769
    edited 30. Nov -1, 00:00
    Options
    Hello Mummy, You must remember your RA can really take it out of you and combined with all the meds it may make you feel tired. Long term illness also disturbs your sleep pattern.
    All i can say is lucky you LOL i just cant get the sleep i want. Hope you pick up soon
    Colin
    WHEN GOD GIVES YOU LEMONS MAKE LEMONADE
  • mummyb
    mummyb Member Posts: 1,231
    edited 30. Nov -1, 00:00
    Options
    Thank you to Julie47, Annie, DD and Colin, I had forgotten that one of the symptoms of RA is fatigue and I guess that with the meds this would account for my tiredness. DD you have an excellent memory and you are right, when I was not on any meds to speak of I couldn't sleep because of the pain, thankfully I now seem to be on a treatment regime that is helping but my sleep pattern is still all over the place. I was moaning to my hubby yesterday about feeling so tired and losing days to sleep when I suddenly thought that maybe pain free sleep is better than the pain I was in before. That soon stopped me feeling sorry for myself!

    Anyway guys thanks again for your support and sound advice, hope you are all comfortable at the mo. Love and hugs Brenda xxx